MAUDE Adverse Event Report: SEASPINE INC. DAYTONA PEDICLE SCREW SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

SEASPINE INC. DAYTONA PEDICLE SCREW SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 69-5530
Medical Device Problem Codes Fracture (1260); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The fractured screws were not returned for investigation as they currently remain in-situ.Lot numbers were not available to review device history records however, all screws are required to pass a final inspection that includes functional and dimensional testing, and material certification prior to distribution.A radiograph was provided, which showed the pedicle screw fractured at t12.The reported allegation of fractured screw post-operatively was confirmed.A root cause was unable to be determined as the screws were not able to be physically evaluated, there were no reported issues with surgical technique and it is unknown if the patient complied with post-operative warnings, all of which can contribute to post-operative fracture/loosening.Review of labeling notes: intra-operative warnings: if the system/construct contains screws, prior to soft tissue closure, recheck all screws to ensure they are tightened.Failure to do so may cause loosening of the other components.Postoperative warnings: the patient should be advised to limit and restrict physical activities, especially lifting and twisting motions and any type of sport participation.The patient should be advised that implants may bend, break or loosen despite restriction in activity.Possible adverse events: bending, disassembly or fracture of implant and components.Loosening of spinal fixation implants may occur due to inadequate initial fixation, latent infection, and/or premature loading, possibly resulting in bone erosion, migration or pain.It is unknown if the patient sustained a fall.The patient's anatomical condition and the effects on the stability of the implant and/or construct may be unknown contributing factors.
 
Event or Problem Description
On (b)(6) 2017, the patient underwent posterior spinal fixation using the daytona pedicle screw system.During subsequent patient follow-up an x-ray was taken, and it was observed that a fracture of the pedicle screws had occurred at t12, two years post-operation.Additionally, it was indicated that pseudarthrosis was visible from the x-ray.At the time of contact, revision surgery had not yet been scheduled, but the surgeon reported that they planned to revise.No additional patient information is available.

Brand Name
DAYTONA PEDICLE SCREW SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
SEASPINE INC.
5770 armada drive
carlsbad CA 92008
MDR Report Key8441327
Report Number3012120772-2019-00010
Device Sequence Number1019260
Product Code NKB
UDI-Device Identifier10889981008642
UDI-Public10889981008642
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K122571
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number69-5530
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2019
Initial Report FDA Received Date03/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1